# SDR USAAD98134

- Difficulty date: August 5, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N926VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48146
- System (JASC): 2170 · Humidity Control System
- Part: Water Separator
- Condition: Contaminated
- Location: Ac Bay
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

IND - FLT 1242 - AFTER TAKEOFF A STRONG FUEL SMELL WAS EVIDENT IN BOTH THE CABIN AND COCKPIT.  THE FLIGHT RETURNED TO THE FIELD AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED AND RAN BOTH ENGINES AND THE APU, NO OIL OR FUEL LEAKS WERE NOTED.  THE TAIL COMPARTMENT, WHEEL WELLS AND FUSELAGE BELLY WERE CHECK FOR FLUID LEAKS, NONE FOUND.  THE SHROUD DRAINS WERE ALSO INSPECTED.  THE AIR CONDITIONING WATER SEPARATOR BAGS WERE REPLACED AND THE APU AND ENGINES RUN WITH THE PACKS ON.  NO SMELL NOTED AT ANY POWER SETTING.  (M)
